Alert archive / Michigan / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Gaylord, MI

July 10, 2007Otsego County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 10, 2007, 4:57 PM EDT for Otsego County, Michigan. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2007, 4:57 PM EDT (20:57 UTC)
Expired
Jul 10, 2007, 5:43 PM EDT
In force
46 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 12 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 5:10 PM EDTTSTM WND DMG2 W Gaylord, MISTRUCTURAL DAMAGE TO BUILDING WITH A 5 INCH DIAMETER TREE DOWN. ALSO SOME 3/4 INCH DIAMETER HAIL REPORTED.
Jul 10, 5:12 PM EDTTSTM WND DMGGaylord, MITREE DOWN ON ROAD NEAR OTSEGO COUNTY LIBRARY
Jul 10, 5:12 PM EDTHAIL 0.752 N Gaylord, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 3:54 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2007-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2007-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 102057
SVRAPX
MIC137-102200-
/O.NEW.KAPX.SV.W.0049.070710T2057Z-070710T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
457 PM EDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTSEGO COUNTY IN NORTHWEST LOWER MICHIGAN...

* UNTIL 600 PM EDT

* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
  SOUTH OF ELMIRA...OR ABOUT 10 MILES SOUTHWEST OF GAYLORD...MOVING
  EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WATERS...
  OTSEGO LAKE STATE PARK...
  INTERSTATE 75 MILE MARKER 278...
  GAYLORD...
  INTERSTATE 75 MILE MARKER 286...
  VANDERBILT...
  SPARR...
  JOHANNESBURG...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4487 8483 4489 8483 4490 8484 4512 8484
      4512 8473 4513 8472 4520 8471 4520 8438
      4487 8438

$$
3 follow-up statements
000 
WWUS34 KAPX 102114
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
515 PM EDT TUE JUL 10 2007

MIC137-102200-
/O.CON.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/
OTSEGO MI-
515 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR OTSEGO COUNTY...

AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GAYLORD...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JOHANNESBURG...
  PICKEREL LAKE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4497 8469 4520 8469 4520 8437 4497 8438

$$
000 
WWUS34 KAPX 102128
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
526 PM EDT TUE JUL 10 2007

MIC137-102200-
/O.CON.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/
OTSEGO MI-
526 PM EDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR OTSEGO COUNTY...

AT 524 PM EDT...SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING 
PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM 
WAS LOCATED 6 MILES SOUTH OF PICKEREL LAKE...OR ABOUT 9 MILES 
NORTHEAST OF GAYLORD...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

AT 512 PM DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN 
GAYLORD. ALSO AT 512 PM...PEA SIZED HAIL WAS REPORTED IN 
GAYLORD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4502 8458 4520 8457 4520 8437 4502 8438

$$
000 
WWUS34 KAPX 102143
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
541 PM EDT TUE JUL 10 2007

MIC137-102151-
/O.CAN.KAPX.SV.W.0049.000000T0000Z-070710T2200Z/
OTSEGO MI-
541 PM EDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR OTSEGO COUNTY IS CANCELLED...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING...HAS WEAKENED
AND EXITED THE AREA. THE WARNING HAS THEREFORE BEEN CANCELLED.

THIS STORM PRODUCED DAMAGING WINDS UP TO 60 MPH...AND PEA SIZED HAIL
AS IT MOVED OVER GAYLORD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4502 8458 4520 8457 4520 8437 4502 8438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:43 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jul 10, 2:43 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
243 PM EDT TUE JUL 10 2007

.DISCUSSION...STRONG SHORTWAVE AND ASSOCIATED COLD FRONT WILL BE
MOVING ACROSS COUNTY WARNING AREA TONIGHT. COLD FRONT CURRENTLY
MOVING ACROSS WEST UPPER MICHIGAN AND INTO CENTRAL WISCONSIN.
CURRENT MOVEMENT WILL BRING IT INTO EASTERN UPPER MICHIGAN AND
NORTHWEST LOWER MICHIGAN AROUND 6 PM ET...THEN MOVING ACROSS OUR
FORECAST AREA...EXITING TO THE SOUTHEAST BY MIDNIGHT.

INCREASE IN MOISTURE ADVECTION OCCURRING ACROSS OUR SOUTHERN PART OF
CWA AS DEW POINTS IN THE MID 60S REPORTED AT 17Z.  70 DEGREE DEW
POINTS FARTHER TO THE SOUTH AND SOUTHWEST.

ACTIVE WEATHER EXPECTED TO BE ONGOING FOR THIS AFTERNOONS FORECAST
PACKAGE. MODELS AND MODEL SOUNDINGS CONTINUE TO SHOW BEST DYNAMICS
MOVING ACROSS NORTHERN PART OF CWA...WHERE HIGHEST BULK SHEAR OF 60+
KNOTS AND BULK RICHARDSON NUMBERS ARE BETWEEN 10-45. CAPES MAY BE
LIMITED ACROSS THE NORTH AS INCREASING CLOUDS ARE EXPECTED ALONG
WITH LOWER DEW POINTS IN THE LOW TO MID 60S.

ACROSS SOUTHERN HALF OF FORECAST AREA...MORE SUNSHINE HIGHER DEW
POINTS EXPECTED TO PRODUCE MLCAPES OVER 2300 J/KG... WITH LIFTING
INDEXS OF -4 TO -6. UPPER WIND LINEAR PATTERN MORE CONDUCIVE TO
SQUALL LINE DEVELOPMENT ASSOCIATED WITH COLD FRONT. WILL NEED TO
KEEP AN EYE ON THE PRE FRONTAL CONVECTIVE LINE DEVELOPING SOUTH OF
GREEN BAY AND STARTING TO MOVE OUT INTO LAKE MICHIGAN.

MAIN THREAT WILL BE DAMAGING WINDS THIS EVENING. CANT RULE OUT
ISOLATED SUPERCELL ACROSS THE NORTH HALF OF FORECAST AREA THIS
EVENING.

WILL END PRECIPITATION ACROSS THE NORTHWEST BY 03Z...THEN ACROSS THE
SOUTHEAST COUNTIES BY MORNING.  SOME WRAP AROUND MOISTURE AND
RAINSHOWERS EXPECTED ACROSS EASTERN UPPER MICHIGAN BY MORNING.

HAVE MORE CLOSELY FOLLOWED THE COOLER MET TEMPERATURES.

CAMPBELL

LONG TERM (WEDNESDAY THROUGH TUESDAY)...WELL ADVERTISED...HIGHLY
ANOMALOUS...WINTER-LIKE POSITIVE PNA PATTERN ALREADY IN THE PROCESS
OF UNFOLDING AS VIGOROUS NORTHERN STREAM SHORTWAVES...ONE DROPPING
ACROSS NORTHERN MINNESOTA WITH ANOTHER DIGGING INTO THE GULF OF
ALASKA...BEGIN THE AMPLIFICATION PROCESS. CONSEQUENTLY...EXPECT
NORTHERN MICHIGAN TO REMAIN ENTRENCHED IN DEEP NORTHWEST FLOW ON
DOWNSTREAM SIDE OF WESTERN NOAM RIDGE AXIS...WHICH IS PROGGED TO
EXTEND WELL NORTH INTO THE NORTHWEST TERRITORIES. TIMING OF
REINFORCING SHORTWAVES...AND ASSOCIATED SHOWER AND THUNDERSTORM
THREAT...DROPPING SOUTHEAST ACROSS THE NORTHERN LAKES REMAINS THE
FORECAST CHALLENGE FOR THIS UNSEASONABLY COOL LONG TERM FORECAST
PACKAGE.

WEDNESDAY...CAA NORTHWEST FLOW RAMPS UP BEHIND TUESDAY NIGHTS COLD
FRONTAL PASSAGE...DROPPING 850MB TEMPERATURES TO THE MID TO UPPER
SINGLE DIGITS BY EVENING. NORTHERN PLAINS POTENT SHORTWAVE LAGS
SURFACE FRONT BY SEVERAL HOURS...WITH EVENTUAL PASSAGE DURING THE
MORNING HOURS. WILL CONTINUE CHANCE POPS FOR SHOWERS DURING THE
MORNING ACROSS EASTERN UPPER MICHIGAN IN VICINITY OF BETTER MID
LEVEL DYNAMICS AND MOISTURE. ALL IN ALL...LIKE PREVIOUS FORECASTER
MENTIONED...EXPECT A DAY MORE REMINISCENT OF EARLY FALL WITH HIGHS IN
THE 60S FOR MOST AREAS UNDER GUSTY NORTHWEST WINDS.

WEDNESDAY NIGHT...FIRST IN THE SERIES OF SHORTWAVES ROTATING
SOUTHEAST AROUND PARENT CLOSED HUDSON BAY/JAMES BAY MID LEVEL LOW
CROSSES THE NORTHERN LAKES. HOWEVER...OVERNIGHT TIMING AND
RELATIVELY LOW AMPLITUDE NATURE OF SHORTWAVE (WEAK DYNAMICS)
PRECLUDE INSERTION OF POPS AT THIS TIME (ALTHOUGH WOULDN/T BE
SURPRISED TO SEE A FEW SPRINKLES). CLOUD COVER AND WIND WILL KEEP
TEMPERATURES FROM DROPPING TO THEIR FULL POTENTIAL. STILL...A
RELATIVELY COOL NIGHT IN STORE FOR THE AREA WITH READINGS FALLING
INTO THE UPPER 40S TO LOW 50S.

THURSDAY AND THURSDAY NIGHT...MORE POTENT SHORTWAVE SET TO SWEEP
THROUGH THE AREA...BRINGING A RENEWED THREAT OF MORE SHOWERS. WILL
KEEP MENTION OF THUNDER CONFINED TO THURSDAY AFTERNOON AS POSSIBLE
DIURNAL DESTABILIZATION INCREASES CONVECTIVE POTENTIAL. CONDITIONS
DRY OUT LATER THURSDAY NIGHT AS SUBSIDENCE OVERSPREADS THE AREA
BEHIND DEPARTING SHORTWAVE. 850MB TEMPERATURES REMAINING IN THE MID
TO UPPER SINGLE DIGITS INSURES READINGS AVERAGING A GOOD 10 TO 15
DEGREES BELOW MID JULY NORMALS...WITH EXPECTED HIGH TEMPERATURES
THURSDAY ONLY IN THE UPPER 60S TO LOW 70S AND LOWS THURSDAY NIGHT
MAINLY IN THE UPPER 40S (A LITTLE WARMER NEAR THE LAKE SHORES).

REST OF THE FORECAST (FRIDAY THROUGH TUESDAY)...PATTERN REMAINS
VIRTUALLY STATUS-QUO...WITH SOME SEMBLANCE OF DEAMPLIFICATION DURING
EARLY NEXT WEEK. STILL EXPECTING ADDITIONAL HARD TO TIME SHORTWAVES
TO TRAVERSE THE NORTHWEST FLOW...WITH EACH BRINGING AN ADDITIONAL
SHOWER AND THUNDERSTORM THREAT. RATHER THAN BROAD BRUSH CHANCE POPS
THROUGH THE EXTENDED TO ACCOUNT FOR TIMING UNCERTAINTIES...HAVE TRIED
TO PEG BEST POTENTIAL BASED OFF HPC GUIDANCE AND 00Z ECMWF MODEL PROGS
(PREFERRED MODEL BY LATEST HPC DISCUSSIONS). THUS...WILL INCLUDE
SHOWER AND STORM MENTION SATURDAY THROUGH SUNDAY AND AGAIN MONDAY.
ALTHOUGH CONDITIONS WILL REMAIN SEASONALLY COOL...EXPECT A SLOW
MODERATING TREND THROUGH THE PERIOD...MORE SO DUE TO AIRMASS
MODIFICATION THAN WAA. IN GENERAL...LOOK FOR UPPER 60 TO LOW 70 HIGH
TEMPERATURES ON FRIDAY TO APPROACH THE MID 70S TO LOW 80S BY
TUESDAY. OVERNIGHT LOWS WILL BE IN THE 50S THROUGH THE PERIOD.

MSB

&&

.AVIATION...ISSUED AT 153 PM
A STG STORM SYSTEM WILL MOV INTO WRN LAKE SUPERIOR
THIS AFTN...MOVING TO JAMES BAY ONTARIO ARND 12Z WED. THE ASSOCIATED
COLD FRONT LOCATED OVER ERN WIS THIS AFTN...WILL MOVE ONTO THE LAKE
MICHIGAN SHORELINE AROUND 00Z TONIGHT. THIS COLD FRONT WILL THEN MOVE
EAST AND EXIT INTO LAKE HURON AROUND 06Z TONIGHT. THUNDERSTORMS...
SOUTHWEST WINDS GUSTING TO 25KT...PERIODS OF HVY RAIN AND HAIL TO
ONE INCH CAN BE EXPECTED OVER NRN MI THIS AFTN AND EVE IN ADVANCE OF
THE FRONT. BEHIND THE COLD FRONT BTW 06Z AND 12Z WED WINDS WILL
BECOME WEST TO NORTHWEST 15 TO 20 KTS...WITH MVFR CIGS TO 30K FEET.
VFR CONDS ARE EXPECTED AFT 12Z WED OVR NRN MI.

SWR

&&

.APX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 4:21 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT TUE JUL 10 2007

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-111000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
421 PM EDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...ASSOCIATED WITH A COLD FRONT...WILL BECOME MORE
NUMEROUS ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH
THE EVENING HOURS. THIS COLD FRONT WILL BE THROUGH THE FORECAST AREA
SHORTLY AFTER 200 AM. SOME OF THESE STORMS MAY BE SEVERE...WITH THE
BEST CHANCE OF SEVERE WEATHER THROUGH 1100 PM. THE PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS TO 70 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY AND AGAIN
ON SATURDAY...SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND EMERGENCY MANAGERS...BE AWARE OF THE POTENTIAL FOR
SEVERE WEATHER THIS EVENING. SPOTTER ACTIVATION MAY BE REQUIRED.

LUTZ

In the hours before

Local storm report, Jul 10, 12:42 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
1242 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     3 S GLADWIN             43.94N 84.49W
07/09/2007                   GLADWIN            MI   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN BETWEEN GLADWIN AND
            BEAVERTON.

0410 PM     TSTM WND DMG     STERLING                44.03N 84.02W
07/09/2007                   ARENAC             MI   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. PENNY SIZE HAIL REPORTED AS WELL.

0410 PM     HAIL             STERLING                44.03N 84.02W
07/09/2007  E0.75 INCH       ARENAC             MI   LAW ENFORCEMENT

            NUMEROUS TREES ALSO REPORTED DOWN.

&&
A SLOW MOVING COLD FRONT MOVED ACROSS NORTHERN MICHIGAN
MONDAY...SPAWNING SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON
HOURS. THESE STORMS BECAME SEVERE AS THEY MOVED ACROSS GLADWIN AND
ARENAC COUNTIES...KNOCKING DOWN NUMEROUS TREES AND POWERLINES. HAIL
UP TO PENNY SIZE WAS ALSO REPORTED.

IN ADDITION TO THE DAMAGE...A WEAK UNCONFIRMED TORNADO WAS REPORTED
NEAR BEAVERTON. A NATIONAL WEATHER SERVICE STORM SURVEY IS CURRENTLY
BEING CONDUCTED WHICH WILL TAKE A CLOSER LOOK AT SOME OF THE DAMAGE
FROM THESE STORMS.

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON
AND EVENING AS A POWERFUL COLD FRONT MOVES INTO NORTHERN MICHIGAN.
SEVERE STORMS ARE AGAIN POSSIBLE...WITH WINDS UP TO 70 MPH AND SMALL
HAIL.

KAS
Local storm report, Jul 10, 4:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
423 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 WNW EAST JORDAN       45.17N 85.19W
07/10/2007                   CHARLEVOIX         MI   TRAINED SPOTTER

            8 TO 10 INCH DIAMETER TREE DOWN.

0357 PM     TSTM WND DMG     PETOSKEY                45.38N 84.96W
07/10/2007                   EMMET              MI   TRAINED SPOTTER

            TREE DAMAGE DUE TO WIND.

&&

SWR
Local storm report, Jul 10, 4:53 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
453 PM EDT TUE JUL 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     5 E PETOSKEY            45.38N 84.86W
07/10/2007                   EMMET              MI   LAW ENFORCEMENT

            MULTIPLE TREES AND UTILITY LINES DOWN COUNTY WIDE.
            WIDESPREAD WIND DAMAGE OCCURRING BETWEEN 415 AND 425 PM.

&&

BERGER

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 4:09 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet66 min
Jul 10, 4:11 PM EDTSpecial Marine WarningAPX94 min
Jul 10, 4:35 PM EDTSpecial Marine WarningAPX117 min
Jul 10, 4:46 PM EDTSpecial Marine WarningAPX119 min
Jul 10, 4:46 PM EDTSevere Thunderstorm WarningAPXAntrim20 min
Jul 10, 4:49 PM EDTTornado WarningAPXCheboygan, Presque Isle41 min
Jul 10, 5:46 PM EDTSpecial Marine WarningAPX89 min
Jul 10, 6:05 PM EDTSevere Thunderstorm WarningAPXAlpena20 min
Jul 10, 6:22 PM EDTSevere Thunderstorm WarningAPXPresque Isle17 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.